Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Hausdorff dimension in graph directed constructions


Authors: R. Daniel Mauldin and S. C. Williams
Journal: Trans. Amer. Math. Soc. 309 (1988), 811-829
MSC: Primary 28A75
DOI: https://doi.org/10.1090/S0002-9947-1988-0961615-4
MathSciNet review: 961615
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce the notion of geometric constructions in $ {{\mathbf{R}}^m}$ governed by a directed graph $ G$ and by similarity ratios which are labelled with the edges of this graph. For each such construction, we calculate a number $ \alpha $ which is the Hausdorff dimension of the object constructed from a realization of the construction. The measure of the object with respect to $ {\mathcal{H}^\alpha }$ is always positive and $ \sigma $-finite. Whether the $ {\mathcal{H}^\alpha }$-measure of the object is finite depends on the order structure of the strongly connected components of $ G$. Some applications are given.


References [Enhancements On Off] (What's this?)

  • [1] P. A. P. Moran, Additive functions of intervals and Hausdorff measure, Proc. Cambridge Philos. Soc. 42 (1946), 15-23. MR 0014397 (7:278f)
  • [2] J. E. Hutchinson, Fractals and self-similarity, Indiana Univ. Math. J. 30 (1981), 713-747. MR 625600 (82h:49026)
  • [3] R. S. Ellis, Entropy, large deviations, and statistical mechanics, Springer-Verlag, New York, 1985. MR 793553 (87d:82008)
  • [4] Peter Walters, An introduction to ergodic theory, Springer-Verlag, New York, 1982. MR 648108 (84e:28017)
  • [5] P. Billingsley, Ergodic theory and information, Wiley, New York, 1965. MR 0192027 (33:254)
  • [6] K. J. Falconer, The geometry of fractal sets, Cambridge Univ. Press, New York, 1985. MR 867284 (88d:28001)
  • [7] V. Drobot and J. Turner, Hausdorff dimension and Perron-Frobenius theory, Illinois J. Math. 32 (1988). MR 974007 (90a:11097)
  • [8] C. A. Rogers, Hausdorff measures, Cambridge Univ. Press, New York, 1970. MR 0281862 (43:7576)
  • [9] J. Marion, Mesures de Hausdorff et théorie de Perron-Frobenius des matrices non-negatives, Ann. Inst. Fourier (Grenoble) 35 (1985), 99-125. MR 812320 (87c:28018)
  • [10] H. Cajar, Billingsley dimension in probability spaces, Lecture Notes in Math., vol. 892, Springer-Verlag, New York, 1981. MR 654147 (84a:10055)
  • [11] T. Bedford, Dynamics and dimension for fractal recurrent sets, J. London Math. Soc. (2) 33 (1986), 89-100. MR 829390 (87g:28004)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 28A75

Retrieve articles in all journals with MSC: 28A75


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1988-0961615-4
Keywords: Spectral radius, entropy, Hausdroff measure
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society